MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used, however, it ruptured at 4 atmospheres (atm).There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used; however, it ruptured at four atmospheres (atm).There was no reported patient injury.The product was returned for analysis.A non-sterile powerflex pro 6mm4cm 80 was received for analysis coiled inside a plastic bag.Per visual analysis of the unit, the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation testing was performed.The balloon was inflated successfully at 15 atm (device¿s rated burst pressure) with the inflator device; neither a leakage nor a burst was observed on the balloon.A product history record (phr) review of lot 82189355 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported burst could not be determined.Per functional analysis of the balloon, there was no leakage or rupture noted upon inflation during functional analysis.The device performed as intended and maintained positive pressure up to 15atm¿s, the device¿s rbp.It is likely that procedural factors and handling of the device contributed to the event reported by the customer.Therefore, based on the information available for review it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11759205
Report Number9616099-2021-04486
Device Sequence Number11497946
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number82189355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1